North Dakota, 2006

Lightning Strike in North Dakota, June 14, 2006

June 14, 2006 · NWS BIS · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 14, 2:10 PM CST, 5 hours 20 minutes earlier.

Area forecast discussion, Jun 14, 2:10 PM CST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
310 PM CDT WED JUN 14 2006

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
A RIDGE OVER EASTERN NORTH DAKOTA AND A CLOSED LOW OVER MONTANA WILL
PUT NORTH DAKOTA UNDER THE PRIME UPPER DIFFLUENT AREA. ADD A STRONG
SHORT WAVE TO THE MIX TONIGHT AND CONDITIONS BECOME FAVORABLE FOR
SEVERE THUNDERSTORMS. BASED ON CURRENT CAP AND NIGHTTIME ARRIVAL OF
THE SHORT WAVE THIS SHOULD BE A LATE NIGHT EVENT FOR OUR FORECAST
AREA. ACTIVITY WILL BE ONGOING THURSDAY MORNING IN OUT EASTERN
ZONES...WHILE A DRY SLOT WILL LIMIT ACTIVITY IN THE WEST. BY
THURSDAY NIGHT AND FRIDAY MOISTURE WILL RETURN AND THE APPROACH OF
THE UPPER LOW SHOULD DESTABILIZE THE ATMOSPHERE ENOUGH FOR ANOTHER
ROUND OF CONVECTION.

.LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT
AN UPPER LEVEL RIDGE WILL DEVELOP SUNDAY THEN MOVE SLOWLY EAST. BY
MONDAY AFTERNOON THE RIDGE WILL BE EAST OF THE FORECAST AREA WITH
ANOTHER SURFACE LOW ON THE LEE OF THE ROCKIES PROVIDING SURFACE
CONVERGENCE FOR DEVELOPMENT OF THUNDERSTORMS. THIS SHOULD MOVE OVER
THE FORECAST AREA MONDAY NIGHT. TUESDAY AND WEDNESDAY...THE FLOW
ALOFT WILL TURN ZONAL WITH WEAK SURFACE FEATURES.  CONSEQUENTLY...
CHANCE OF TSTMS WILL BE DIMINISHED AND WILL NOT MENTION AT THIS
TIME. WILL SEE A BUMP OF MAX TEMPS ON MONDAY IN THE WARM ADVECTION
AHEAD OF THE LOW...OTHERWISE TEMPS SHOULD REMAIN NEAR NORMAL.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

RSL/TSW
Hazardous weather outlook, Jun 14, 3:48 AM CST, 15 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
448 AM CDT WED JUN 14 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-151000-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
448 AM CDT WED JUN 14 2006 /348 AM MDT WED JUN 14 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A STRONG LOW PRESSURE SYSTEM DEVELOPING OVER EASTERN MONTANA AND
WYOMING TODAY...WILL SLIDE EAST ACROSS THE FORECAST AREA THIS
EVENING AND OVERNIGHT. AS A RESULT...STRONG TO SEVERE
THUNDERSTORMS ARE LIKELY TO DEVELOP ACROSS THE FORECAST
AREA...WITH THE PRIMARY SEVERE WEATHER THREAT BEING LARGE HAIL
AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AS THE LOW PRESSURE TROUGH MOVES EAST THURSDAY MORNING AND
AFTERNOON...THERE REMAINS A CHANCE FOR STRONG TO SEVERE STORMS
ACROSS THE EASTERN THIRD OF THE FORECAST AREA INTO EARLY THURSDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING AND
TONIGHT...THEN POSSIBLE FOR THURSDAY AFTERNOON.

NH

In the hours before

Local storm report, Jun 14, 1:44 PM CST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
244 PM CDT WED JUN 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HAIL             3 N STRASBURG           46.18N 100.16W
06/14/2006  E0.75 INCH       EMMONS             ND   PUBLIC

            PENNY SIZE HAIL

&&

CJS/RSL

The radar

The Bismarck radar (KBIS), 235 km away, was scanning. The volume nearest the first event began at 01:28 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Golden Valley

When
June 14, 7:30 PM CST to 8:30 PM CST
Where
Golden Valley County, Golva
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
46.940, -103.847 (the zone’s center; the record gives no point)

Lightning strikes in the Golva area started a grass fire that burned 50 hay bales. Report through newspaper.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511667.